Alert archive / Montana / Winter Storm Warnings in 2018

Winter Storm Warning 10, NWS Great Falls, MT

March 30, 2018

NWS Great Falls, MT issued this winter storm warning at Mar 30, 2018, 3:09 AM MDT. It took effect at Mar 30, 2018, 12:00 PM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2018, 3:09 AM MDT (09:09 UTC)
In effect from
Mar 30, 2018, 12:00 PM MDT
Expired
Mar 31, 2018, 6:00 AM MDT
In force
18 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

945 
WWUS45 KTFX 300909
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
309 AM MDT Fri Mar 30 2018

MTZ009-048-310015-
/O.UPG.KTFX.WS.A.0014.180330T1800Z-180331T1200Z/
/O.NEW.KTFX.WS.W.0010.180330T1800Z-180331T1200Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
309 AM MDT Fri Mar 30 2018

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT
SATURDAY...

* WHAT...Heavy snow and blowing snow possible. Total snow 
  accumulations of 3 to 5 inches, with localized amounts up to 
  10 inches at pass level, are possible.

* WHERE...Northern Rocky Mountain Front and Southern Rocky 
  Mountain Front.

* WHEN...From noon today to 6 AM MDT Saturday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions,
  especially along mountain passes. Winds gusting as high as 50 to
  60 mph could cause areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

http://www.weather.gov/greatfalls
6 follow-up statements
902 
WWUS45 KTFX 301448
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
848 AM MDT Fri Mar 30 2018

MTZ009-048-302100-
/O.CON.KTFX.WS.W.0010.180330T1800Z-180331T1200Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
848 AM MDT Fri Mar 30 2018

...WINTER STORM WARNING REMAINS IN EFFECT
FROM NOON TODAY TO 6 AM MDT SATURDAY...

* WHAT...Heavy snow and blowing snow expected. Total snow
  accumulations of 3 to 5 inches, with localized amounts up to 10
  inches, are expected.

* WHERE...Northern Rocky Mountain Front and Southern Rocky 
  Mountain Front.

* WHEN...From Noon today to 6 AM MDT Saturday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions,
  including during the evening commute. Winds gusting as high as 
  45 mph will cause areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

http://www.weather.gov/greatfalls
537 
WWUS45 KTFX 302012
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
212 PM MDT Fri Mar 30 2018

MTZ009-048-310500-
/O.CON.KTFX.WS.W.0010.000000T0000Z-180331T1200Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
212 PM MDT Fri Mar 30 2018

...WINTER STORM WARNING REMAINS IN EFFECT
UNTIL 6 AM MDT SATURDAY...

* WHAT...Heavy mixed precipitation. Additional snow accumulations
  of 2 to 4 inches at lower elevations, and 4 to 8 inches in the
  mountains.

* WHERE...Northern Rocky Mountain Front and Southern Rocky 
  Mountain Front.

* WHEN...Until 6 AM MDT Saturday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions,
  including during the evening commute. Winds gusting near 55 mph
  will cause areas of blowing and drifting snow and visibility
  less than a quarter of a mile at times. Wet roadways will likely
  freeze over this evening.

* These conditions will also be difficult for young livestock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

MTZ010-012-046-049>051-310500-
/O.NEW.KTFX.WW.Y.0094.180330T2012Z-180331T1200Z/
Eastern Glacier-Cascade-Eastern Pondera-Eastern Teton-
Judith Basin-Fergus-
Including the following locations Cut Bank, Great Falls, Cascade,
Belt, Kings Hill Pass, Brady, Conrad, Fairfield, Dutton, 
Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
212 PM MDT Fri Mar 30 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MDT SATURDAY...

* WHAT...Mixed precipitation, changing to all snow this evening.
  Total snow accumulations of 1 to 3 inches at lower elevations
  and 3 to 6 inches in the mountains.

* WHERE...Portions of central and north central Montana.

* WHEN...Until 6 AM MDT Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect
  reduced visibilities at times to less than a quarter of a mile
  at times in areas of falling and blowing snow. Wet roadways 
  will likely freeze over this evening.

* These conditions will also be difficult for young livestock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

http://www.weather.gov/greatfalls
227 
WWUS45 KTFX 302140
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
340 PM MDT Fri Mar 30 2018

MTZ009-048-311200-
/O.CON.KTFX.WS.W.0010.000000T0000Z-180331T1200Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
340 PM MDT Fri Mar 30 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
SATURDAY...

* WHAT...Heavy mixed precipitation. Additional snow accumulations
  of 2 to 4 inches at lower elevations, and 4 to 8 inches in the
  mountains.

* WHERE...Northern Rocky Mountain Front and Southern Rocky 
  Mountain Front.

* WHEN...Until 6 AM MDT Saturday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions,
  including during the evening commute. Winds gusting near 55 mph
  will cause areas of blowing and drifting snow and visibility
  less than a quarter of a mile at times. Wet roadways will likely
  freeze over this evening.

* These conditions will also be difficult for young livestock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

MTZ013-311200-
/O.EXA.KTFX.WW.Y.0094.000000T0000Z-180331T1200Z/
Chouteau-
Including the following locations Fort Benton, Carter, 
and Big Sandy
340 PM MDT Fri Mar 30 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MDT SATURDAY...

* WHAT...Snow. Additional snow accumulations of 1 to 2 inches,
  with 2 to 4 inches in the Highwood Mountains and along the north
  facing foothills, are expected.

* WHERE...Chouteau.

* WHEN...Until 6 AM MDT Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect
  reduced visibilities at times to less than a quarter of a mile
  at times in areas of falling and blowing snow. Wet roadways 
  will likely freeze over this evening.

* These conditions will also be difficult for young livestock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

MTZ010-012-046-049>051-311200-
/O.CON.KTFX.WW.Y.0094.000000T0000Z-180331T1200Z/
Eastern Glacier-Cascade-Eastern Pondera-Eastern Teton-
Judith Basin-Fergus-
Including the following locations Cut Bank, Great Falls, Cascade,
Belt, Kings Hill Pass, Brady, Conrad, Fairfield, Dutton, 
Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
340 PM MDT Fri Mar 30 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
SATURDAY...

* WHAT...Mixed precipitation, changing to all snow this evening.
  Total snow accumulations of 1 to 3 inches at lower elevations
  and 3 to 6 inches in the mountains.

* WHERE...Portions of central and north central Montana.

* WHEN...Until 6 AM MDT Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect
  reduced visibilities at times to less than a quarter of a mile
  at times in areas of falling and blowing snow. Wet roadways 
  will likely freeze over this evening.

* These conditions will also be difficult for young livestock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

http://www.weather.gov/greatfalls
015 
WWUS45 KTFX 302356
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
556 PM MDT Fri Mar 30 2018

MTZ012-049>051-311200-
/O.UPG.KTFX.WW.Y.0094.000000T0000Z-180331T1200Z/
/O.EXA.KTFX.WS.W.0010.000000T0000Z-180331T1200Z/
Cascade-Eastern Teton-Judith Basin-Fergus-
Including the following locations Great Falls, Cascade, Belt, 
Kings Hill Pass, Fairfield, Dutton, Raynesford, Stanford, Hobson,
Lewistown, Winifred, Lewistown Divide, and Grass Range
556 PM MDT Fri Mar 30 2018

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM MDT SATURDAY...

* WHAT...Additional snow accumulations of 1 to 3 inches are
  expected, with localized amounts in excess of 6 inches are 
  possible.

* WHERE...Cascade, Eastern Teton, Judith Basin and Fergus.

* WHEN...Until 6 AM MDT Saturday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Expect
  significant reductions in visibility, with near whiteout
  condition at times. Snowfall rates may approach 2 inches per
  hour at times early this evening.

* These conditions will also be difficult for young livestock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice will make travel very hazardous or impossible. The latest
road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

MTZ009-048-311200-
/O.CON.KTFX.WS.W.0010.000000T0000Z-180331T1200Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
556 PM MDT Fri Mar 30 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
SATURDAY...

* WHAT...Additional snow accumulations of 2 to 4 inches at lower 
  elevations, and 4 to 8 inches in the mountains.

* WHERE...Northern Rocky Mountain Front and Southern Rocky 
  Mountain Front.

* WHEN...Until 6 AM MDT Saturday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions,
  including during the evening commute. Winds gusting near 55 mph
  will cause areas of blowing and drifting snow and visibility
  less than a quarter of a mile at times. Wet roadways will likely
  freeze over this evening.

* These conditions will also be difficult for young livestock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice will make travel very hazardous or impossible. The latest
road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

MTZ010-013-046-311200-
/O.CON.KTFX.WW.Y.0094.000000T0000Z-180331T1200Z/
Eastern Glacier-Chouteau-Eastern Pondera-
Including the following locations Cut Bank, Fort Benton, Carter, 
Big Sandy, Brady, and Conrad
556 PM MDT Fri Mar 30 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
SATURDAY...

* WHAT...Additional snow accumulations of 1 to 2 inches are 
  expected.

* WHERE...Eastern Glacier, Chouteau and Eastern Pondera.

* WHEN...Until 6 AM MDT Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect
  reduced visibilities at times to less than a quarter of a mile
  at times in areas of falling and blowing snow. Wet roadways 
  will likely freeze over this evening.

* These conditions will also be difficult for young livestock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

http://www.weather.gov/greatfalls
114 
WWUS45 KTFX 310037
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
637 PM MDT Fri Mar 30 2018

MTZ009-048-311200-
/O.CON.KTFX.WS.W.0010.000000T0000Z-180331T1200Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
637 PM MDT Fri Mar 30 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
SATURDAY...

* WHAT...Heavy snow and blowing snow. Additional snow
  accumulations of 2 to 4 inches at lower elevations, and 4 to 8 
  inches in the mountains.

* WHERE...Northern Rocky Mountain Front and Southern Rocky 
  Mountain Front.

* WHEN...Until 6 AM MDT Saturday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Winds
  gusting near 40 mph will cause areas of blowing and drifting 
  snow and visibility less than a quarter of a mile at times. Wet 
  roadways will likely freeze over this evening.

* These conditions will also be difficult for young livestock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

MTZ012-049>051-311200-
/O.CON.KTFX.WS.W.0010.000000T0000Z-180331T1200Z/
Cascade-Eastern Teton-Judith Basin-Fergus-
Including the following locations Great Falls, Cascade, Belt, 
Kings Hill Pass, Fairfield, Dutton, Raynesford, Stanford, Hobson,
Lewistown, Winifred, Lewistown Divide, and Grass Range
637 PM MDT Fri Mar 30 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
SATURDAY...

* WHAT...Heavy snow. Additional snow accumulations of 1 to 3 
  inches, with localized amounts up to 6 inches, are expected.

* WHERE...Cascade, Eastern Teton, Judith Basin and Fergus.

* WHEN...Until 6 AM MDT Saturday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Expect
  significant reductions in visibility, with near whiteout
  condition at times. Snowfall rates may approach 2 inches per
  hour at times early this evening.

* These conditions will also be difficult for young livestock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

MTZ014-054-311200-
/O.EXA.KTFX.WW.Y.0094.000000T0000Z-180331T1200Z/
Central and Southern Lewis and Clark-Meagher-
Including the following locations Helena, Lincoln, 
MacDonald Pass, Rogers Pass, Martinsdale, 
and White Sulphur Springs
637 PM MDT Fri Mar 30 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MDT SATURDAY...

* WHAT...Snow. Snow accumulations of 1 to 3 inches at lower
  elevations including the Helena Valley, with 6 to 8 inches in
  the mountains of Central and Southern Lewis and Clark County 
  including MacDonald and Rogers Passes, are expected.

* WHERE...Central and Southern Lewis and Clark and Meagher.

* WHEN...Until 6 AM MDT Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect
  reduced visibilities at times. Wet roadways will likely freeze 
  over this evening.

* These conditions will also be difficult for young livestock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

MTZ010-013-046-311200-
/O.CON.KTFX.WW.Y.0094.000000T0000Z-180331T1200Z/
Eastern Glacier-Chouteau-Eastern Pondera-
Including the following locations Cut Bank, Fort Benton, Carter, 
Big Sandy, Brady, and Conrad
637 PM MDT Fri Mar 30 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
SATURDAY...

* WHAT...Snow. Additional snow accumulations of 1 to 2 inches,
  with localized amounts up to 5 inches in the Highwood Mountains,
  are expected.

* WHERE...Eastern Glacier, Chouteau and Eastern Pondera.

* WHEN...Until 6 AM MDT Saturday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Expect
  reduced visibilities at times to less than a quarter of a mile in
  areas of falling and blowing snow. Wet roadways will likely 
  freeze over this evening.

* These conditions will also be difficult for young livestock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

http://www.weather.gov/greatfalls
251 
WWUS45 KTFX 311147
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
547 AM MDT Sat Mar 31 2018

MTZ009-048-311300-
/O.EXP.KTFX.WS.W.0010.000000T0000Z-180331T1200Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
547 AM MDT Sat Mar 31 2018

...WINTER STORM WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS
MORNING...

Areas of snow has either diminished or moved out of the warned
area. Thus, the warning will be allowed to expire at 6AM.
Lingering light snow may still be possible early this morning, but
should not cause any additional impacts. 

$$

MTZ012-049>051-311300-
/O.EXP.KTFX.WS.W.0010.000000T0000Z-180331T1200Z/
Cascade-Eastern Teton-Judith Basin-Fergus-
Including the following locations Great Falls, Cascade, Belt, 
Kings Hill Pass, Fairfield, Dutton, Raynesford, Stanford, Hobson,
Lewistown, Winifred, Lewistown Divide, and Grass Range
547 AM MDT Sat Mar 31 2018

...WINTER STORM WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS
MORNING...

Areas of snow has either diminished or moved out of the warned
area. Thus, the warning will be allowed to expire at 6AM.
Lingering areas of snow will still be possible early this morning
which may cause difficult travel in spots. Remember to exercise
caution if traveling early this morning, especially across any
mountain passes. 

$$

MTZ010-013-046-311300-
/O.EXP.KTFX.WW.Y.0094.000000T0000Z-180331T1200Z/
Eastern Glacier-Chouteau-Eastern Pondera-
Including the following locations Cut Bank, Fort Benton, Carter, 
Big Sandy, Brady, and Conrad
547 AM MDT Sat Mar 31 2018

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM MDT EARLY THIS
MORNING...

Areas of snow has either diminished or moved out of the warned
area. Thus, the warning will be allowed to expire at 6AM.
Lingering light snow may still be possible early this morning, but
should not cause any additional impacts. 

$$

MTZ014-054-311300-
/O.EXP.KTFX.WW.Y.0094.000000T0000Z-180331T1200Z/
Central and Southern Lewis and Clark-Meagher-
Including the following locations Helena, Lincoln, 
MacDonald Pass, Rogers Pass, Martinsdale, 
and White Sulphur Springs
547 AM MDT Sat Mar 31 2018

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM MDT EARLY THIS
MORNING...

Areas of snow has either diminished or moved out of the warned
area. Thus, the warning will be allowed to expire at 6AM.
Lingering light snow may still be possible early this morning, but
should not cause any additional impacts. 

$$

http://www.weather.gov/greatfalls

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Mar 29, 11:25 PM MDT, 3 hours 44 minutes earlier.

Area forecast discussion, Mar 29, 11:25 PM MDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1125 PM MDT Thu Mar 29 2018

...Aviation Section Updated...

.UPDATE...

Updated forecast has been published, with only minor adjustments
made. Most notable adjustment was to wind speeds and direction
across the North Central Montana plains through the evening hours
and into Friday morning. First, a warm front will begin to lift
from southwest to northeast across the CWA tonight, which will
help switch winds to the southwest/west for most locations. In
addition, a developing area of low pressure over Southern Alberta
with a sharpening lee-side trough along the Rocky Mountain Front
will strengthen the surface pressure gradient during the overnight
hours tonight. This will lead to breezy winds along the foothills
of the Central Montana mountains, and strong winds along the
Rocky Mountain Front and plains of Glacier, Pondera, and Teton
Counties where the pressure gradient is strongest tonight. All
highlights remain in good shape, and no changes were made with
this evenings update. - Moldan

&&

.SYNOPSIS...

Scattered bands of snow will be found through this evening across
northeastern and some mountain portions. Little new snow
accumulations are expected. Strong winds may then develop ahead of
an approaching cold front tonight through Friday across central
and northern portions. The mentioned cold front may then bring
areas of rain quickly changing to snow Friday through Friday
night from north to south. Cooler temperatures and lingering
light snow showers are then possible for Saturday.

&&

.AVIATION...
Updated 0525z.

Primarily VFR conditions are expected through daybreak for all
terminals, before a southward advancing cold front brings lowering
ceilings and rain/snow to terminals across North Central Montana
(i.e. KCTB, KHVR, KGTF, and KLWT) Friday morning/afternoon. Within
the short-term of the TAF period (i.e. 0-9hrs), biggest
problem/nuisance is a northeastward advancing warm front and
increasing pressure gradient along the Rocky Mountain Front and
mountains of Central Montana. This front is proving to be tricky
when it come to determining wind directions at the KCTB and KGTF
terminals, as models have been to slow with progressing the
prevailing wind direction towards its eventual 230 direction. In
addition, the KCTB and KGTF terminals will be the first terminals to
see increasing wind speeds, as the aforementioned pressure gradient
continues to strengthen early this morning. Otherwise, expect
MVFR/IFR conditons for terminals in North Central Montana during the
late morning and afternoon hours Friday, as the cold front pushes
across the region. Also, strong winds are expected at the KCTB,
KGTF, and KLWT terminals, with wind gusts in excess of 35kts. -
Moldan/KLG

&&

.HYDROLOGY...
Updated 300 PM.

The areal flood advisory for Chouteau County has been cancelled.
Flooding impacts have diminished over the county.

The areal flood advisory for Teton, Pondera and Blaine Counties has
been extended until Friday, per local emergency managers report of
minor flooding impacts continuing in those regions.

With temperatures turning colder on Friday afternoon, snowmelt
should slow over the next few days. Brusda

&&

.PREV DISCUSSION...
/ISSUED 550 PM MDT Thu Mar 29 2018/

Tonight through Saturday...A few light snow showers are still
lingering across eastern portions and mountain areas currently
under weakly unstable northwest flow. These showers will generally
be on a diminishing trend this evening. An increased pressure
gradient ahead of an approaching cold front will then bring strong
winds to much of the CWA starting after midnight tonight and
continuing through Friday. 800 and 700 MB winds of over 50 knots
will support stronger winds provided ample mixing. The higher
confidence areas for High Wind Criteria will come across the
Rocky Mountain Front and adjacent high plains. Other areas
currently in a watch will require the better mixing the cold
front may bring to get strong winds. With not as much confidence,
left these areas as a watch. As this front moves from north to
south widespread precipitation is then possible for Friday. Precip
should be mainly snow...although some areas may see rain briefly
before the change over. Highest confidence of accumulations over 4
inches is still along the Rocky Mountain Front where the current
watch is. Other areas may see light accumulations of 1 to 3
inches...although dry air from strong downsloping winds may limit
these accumulations. This area will have to be monitored for any
products. Much of the daytime activity will be north of a line
from Helena to White Sulphur Springs...while south of this line
increase clouds and near normal temperatures are expected. Friday
night through Saturday morning this front progresses further
south...bringing chances for light snow to the remaining areas.
The front then stalls out for the remainder of Saturday. North of
this line will see well below normal temperatures in the
20s...while along and south of this front slightly below normal
temps in the 30s and 40s will be found...along with some scattered
rain or snow showers. Right now this stalled front looks to be
near or just south of the Helena Valley. Morning lows on Saturday
will also be cold and generally in the single digits north of
this stalled front. This could lead to freezing of some flooded
areas...and perhaps an ice jam potential. Other concern with this
system will be the threat for blowing snow. Any areas with strong
winds and fresh or falling snow could see further reduced
visibilities. Anglin

Saturday night through Thursday...Expect a few showers
on Sunday, especially by late in the day. Afternoon temperatures
will rebound on Sunday as a warm front pushes northward. However,
locations along/north of the Highway 2 corridor are likely to remain
cold, as the warm front will stall out somewhere between Fort Benton
and Havre. On Sunday night, the GFS/EC are in better agreement that
another upper level trof will affect the region. Expect widespread
snow to develop Sunday night and continue into Monday. Snow
accumulations of a few inches look likely at lower elevations, with
another round of about 4 to 7 inches in the mountains. Afternoon
highs will remain cold on Monday. For Tuesday through Thursday....a
light northwesterly flow aloft will reside over the region,
resulting in a few passing showers, but nothing significant at this
time. Afternoon temperatures will start to warm, but still generally
remain well below normal most days, especially over the northern
portions of North Central MT. Brusda

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  33  45   7  25 /  10  60  60  20
CTB  29  36   0  20 /  10  60  60  10
HLN  34  49  18  33 /  10  20  50  30
BZN  30  52  23  38 /  20  30  30  30
WEY  22  41  22  40 /  20  30  20  20
DLN  30  53  27  45 /  10  10  10  20
HVR  23  30   0  19 /  20  60  40  10
LWT  26  43   7  23 /  20  80  50  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

High Wind Warning from midnight tonight to 6 PM MDT Friday
Eastern Glacier...Eastern Pondera...Eastern Teton...Northern
Rocky Mountain Front...Southern Rocky Mountain Front...Toole.

Winter Storm Watch from Friday afternoon through late Friday
night Northern Rocky Mountain Front...Southern Rocky Mountain
Front.

High Wind Watch from 6 AM MDT Friday through Friday afternoon
Cascade...Chouteau...Fergus...Judith Basin...Liberty.

Areal Flood Advisory for snowmelt remains in effect
until 845 PM MDT Friday for Blaine County.

Areal Flood Advisory for snowmelt in effect until 630 PM MDT
Friday for Teton and Pondera Counties.

&&

http://www.weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:12 PM MDTWinter Weather AdvisoryTFX16 hr
Mar 30, 5:32 PM MDTSpecial Weather StatementTFXCascade, Judith Basin, Lewis and Clark, Teton58 min

Nearby

Winter Storm Warnings in Montana, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.